MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA083902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing vascular treatment of both common iliac arteries with gore® viabahn® vbx balloon expandable endoprostheses.The intent was to position the devices in kissing technique.The anatomywas described as "minimally tortuous".One of the vbx devices (8mm x 39mm) was attempted to be advanced to the target location.As it was being pushed through the occluded area, which had not been pre-dilated, it was realized the stent was the wrong size.This device was attempted to be removed, but when it was being pulled back, the stent came off the balloon catheter.This stent was then expanded with another balloon catheter to dilate it.A longer (8mm x 59mm) gore® viabahn® vbx balloon expandable endoprosthesis was then advanced through the first stent and deployed to complete the length of the treatment.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: corrected data: h6 - method code 2.H6 - results code 1.H6 - conclusion code 1.The referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Crush force is controlled through machine maintenance and calibration.Machine history files were reviewed and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
H.6.Results code 1: 213: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9370687
Report Number2017233-2019-01184
Device Sequence Number19382510
Product Code NIO
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberBXA083902A
Device Catalogue NumberBXA083902A
Device Lot Number21205391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/16/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1